Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 102, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 12, 2003, 4:03 PM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2003, 4:03 PM CST (22:03 UTC)
- Expired
- Nov 13, 2003, 2:30 PM CST
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 122203
FFWSJU
PRC049-147-VIC010-020-030-130430-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
603 PM AST WED NOV 12 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLANDS OF PUERTO RICO
CULEBRA
VIEQUES
AND IN THE U.S. VIRGIN ISLANDS
SAINT JOHN AND THE ADJACENT SMALLER ISLANDS
SAINT THOMAS
SAINT CROIX
* UNTIL 1230 AM AST THURSDAY MORNING
* AT 558 PM...DOPPLER WEATHER RADAR CONTINUED TO INDICATE SHOWERS
AND INTENSE THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SLOWLY
NORTH ACROSS THESE ISLANDS...WITH OTHER SHOWERS AND THUNDERSTORMS
POISED TO MOVE ACROSS THE WARNING AREA DURING THE NEXT 1 TO 3 HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL OCCUR THROUGH 1230
AM THURSDAY. THIS ADDED RAINFALL WILL AGGRAVATE ANY ONGOING FLOODING
AND INITIATE NEW FLASH FLOODING OF STREAMS...GUTS AND OTHER FLOOD
PRONE AREAS. IN ADDITION...MUDSLIDES ARE LIKELY OVER AREAS OF STEEP
TERRAIN.
THIS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION STAY
AWAY FROM STREAMS...GUTS AND LOW LYING AREAS PRONE TO FLOODING
ACROSS THE WARNING AREA. DO NOT RISK THE LIVES OF YOU OR YOUR LOVED
ONES. DONT DROWN...TURN AROUND
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING HAS BEEN REPORTED OR
IS IMMINENT. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$
SEELEY1 follow-up statement
000
WGCA72 TJSJ 131507
FFSSJU
PRC049-147-VIC010-131600-
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 AM AST THU NOV 13 2003
THE FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER SERVICE IN
SAN JUAN HAS BEEN DISCONTINUED FOR THE FOLLOWING MUNICIPALITIES AND
ISLANDS
IN PUERTO RICO
CULEBRA AND VIEQUES
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL LOCAL ISLANDS UNTIL
600 PM...
AT 1047 AM AST WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY
RAIN WHICH AFFECTED THIS AREA EARLIER HAS DISSIPATED OR MOVED
AWAY...THEREFORE FLASH FLOODING NO LONGER EXISTS AT THE MOMENT.
HOWEVER...THE USGS RIVER SENSORS ACROSS THESE ISLANDS CONTINUE TO
INDICATE THAT GUTS AN STREAMS ACROSS THESE AREAS REMAIN HIGH.
THEREFORE FLASH FLOODING NO LONGER EXISTS AND THE FLASH FLOOD WARNING
HAS BEEN DISCONTINUED
ALTHOUGH FLASH FLOODING NO LONGER EXISTS YOU SHOULD CONTINUE TO
REMAIN ALERT FOR ANY LINGERING WATER ON THE ROADWAYS AND HIGH STREAM
OR RIVER LEVELS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 2:00 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 12, 2:00 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST WED NOV 12 2003 SHOWER COVERAGE HAVE INCREASE AND THE ENTIRE ISLAND IS BEING AFFECTED BY THIS SYSTEM. THIS WEATHER SCENARIO IS EXPECTED TO CONTINUE AND REMAIN RAINY AND UNSTABLE ACROSS THE ENTIRE AREA THROUGH FRIDAY. THERE IS A BROAD LOW PRESSURE AREA ACROSS THE ENTIRE AREA EXTENDING FROM DOMINICAN REPUBLIC TO THE U.S. VIRGIN ISLANDS. IN THE SHORT TERM MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE NEXT 48 HOURS ACROSS THE EAST HALF OF PUERTO RICO AND VIRGIN ISLANDS. THE MOISTURE IS TO START LIFTING AWAY ON FRIDAY WITH IMPROVING WEATHER CONDITIONS EXPECTED BUT IT SHOULD BE SHORT LIVED. A COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY AFFECTING THE LOCAL AREA THROUGH SATURDAY WITH SCATTERED TO NUMEROUS SHOWERS. MARINE...A NORTHERN SWELL WILL CONTINUE TO REACH THE NORTHERN COAST THROUGH THURSDAY. THE WWIII MODEL IS SUGGESTING A SIGNIFICANT SWELL EVENT FOR SUNDAY AND MONDAY WITH 3.3 METERS LONG PERIODS SWELLS .SJU... .PR...FFA PRZALL. .VI...FFA VIZALL. EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 12, 4:00 AM CST, 12 hours 3 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THE SOUTHERN SLOPES AND EASTERN THIRD OF PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE INTERIOR AND NORTHERN SLOPES OF THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE SATURATED OR PARTIALLY SATURATED SOILS ACROSS PUERTO RICO AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 500 PM THIS AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THESE ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE SATURATED SOILS ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 500 PM THIS AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Nov 12, 11:25 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
125 PM AST WED NOV 12 2003
TIME(AST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0109 PM SALINAS PR FLASH FLOOD
11/12/03 SALINAS MAJOR ROADS AND HIGHWAYS
IMPASSABLE WITH THREE TO
FOUR FEET OF STANDING
WATER. TOWNS
INCOMMUNICATED. RIVER RIO
BLANCO AND FAJARDO OUT OF
ITS BANKS. MUNICIPALITIES
OF NAGUABO, FAJARDO, RIO
GRANDE, MAUNABO WITH
FLOODING PROBLEMS.SCHOOLS
IN EASTERN PUERTO RICO
CLOSE UNTIL FURTHER NOTICE.
ETSpecial weather statement, Nov 12, 12:24 PM CST, 3 hours 39 minutes before
PRZ001>007-009>013-VIZ001-121945- BULLETIN-IMMEDIATE BROADCAST REQUESTED SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 224 PM AST WED NOV 12 2003 ...EXCESSIVE RAINS FOR SOUTH AND EAST PUERTO RICO AND VIRGIN ISLANDS REMAINDER OF THIS AFTERNOON AND EVENING... DOPPLER RADAR CONTINUES TO SHOW LARGE BANDS OF MODERATE TO HEAVY RAIN AND THUNDERSTORMS MOVING FROM THE ADJACENT SOUTHERN COASTAL WATERS TOWARD THE SOUTH SECTIONS OF PUERTO RICO FROM CABO ROJO EAST TO GUAYAMA AND EAST NORTHEAST TO LUQUILLO. DOPPLER RADAR ESTIMATED AROUND 1 TO 2 INCHES OF RAIN POSSIBLE PER HOUR ALONG THE IMMEDIATE GUAYAMA ARROYO AND PATILLA AREA. SATELLITE ESTIMATES INDICATE SIX HOUR ESTIMATED ACCUMULATIONS OF 2 TO 4 INCHES ALONG SANTA ISABEL AND COAMO AND EASTWARD TOWARD VIEQUES. SERIOUS FLOOD THREAT TO CONTINUE FOR PUERTO RICO AND THE VIRGIN ISLANDS WITH MUD AND ROCK SLIDES. PUERTO RICO AND THE U.S. VIRGIN ISLANDS REMAIN CENTERED IN REGION OF VERY HIGH MOISTURE WITH AN A STATIONARY UPPER LEVEL TROUGH JUST WEST OF PUERTO RICO COMBINED WITH A BROAD LOW PRESSURE AREA EXTENDING FROM HISPANIOLA EAST TO THE VIRGIN ISLANDS. THESE CONDITIONS ARE CONDUCIVE TO PERSISTENT RAINS AN FLOODING INTO FRIDAY. MOJICA
Special weather statement, Nov 12, 1:11 PM CST, 2 hours 52 minutes before
PRZ001>007-009>013-VIZ001-121945- BOLETIN-SE REQUIERE DIFUSION INMEDIATA COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 224 PM AST MIERCOLES 12 DE NOVIEMBRE DE 2003 ...LLUVIAS EXCESIVAS PARA EL SUR Y ESTE DE PUERTO RICO Y LAS ISLAS VIRGENES POR EL RESTO DE ESTA TARDE Y AL ANOCHECER... EL RADAR DOPPLER CONTINUA MOSTRANDO BANDAS GRANDES DE LLUVIA DE MODERADA A FUERTE Y TRONADAS MOVIENDOSE DESDE LAS AGUAS COSTERAS ADYACENTES DEL SUR HACIA LOS SECTORES DEL SUR DE PUERTO RICO DESDE CABO ROJO HACIA EL ESTE HASTA GUAYAMA Y HACIA EL ESTE NORESTE HASTA LUQUILLO. EL RADAR DOPPLER ESTIMO ALREDEDOR DE 1 A 2 PULGADAS DE LLUVIA POR HORA A LO LARGO DEL AREA INMEDIATA DE GUAYAMA...ARROYO... Y PATILLAS. LAS IMAGENES DEL SATELITE INDICAN ACUMULACIONES ESTIMADAS EN SEIS HORAS DE 2 A 4 PULGADAS A LO LARGO DE SANTA ISABEL Y COAMO Y HACIA EL ESTE HACIA VIEQUES. UN RIESGO SERIO DE INUNDACIONES CONTINUARA PARA PUERTO RICO Y LAS ISLAS VIRGENES CON DESLIZAMIENTOS DE LODO Y ROCAS. PUERTO RICO Y LAS ISLAS VIRGENES AMERICANAS PERMANECEN CENTRALIZADOS EN UNA REGION DE MUCHA HUMEDAD CON UNA VAGUADA ESTACIONARIA EN LOS NIVELES ALTOS JUSTO AL OESTE DE PUERTO RICO COMBINADOS CON UN AREA EXTENSO DE BAJA PRESION EXTENDIENDOSE DESDE LA ESPANOLA HACIA EL ESTE HASTA LAS ISLAS VIRGENES. ESTAS CONDICIONES SON PROPICIAS PARA LLUVIA PERSISTENTE Y TAMBIEN INUNDACIONES HASTA EL VIERNES. MOJICA/SANTIAGO
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:10 PM CST | Flash Flood Warning | JSJ | 21 hr | |
| Nov 12, 5:16 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 5:43 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 5:53 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 6:13 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 6:57 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 7:54 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 9:16 AM CST | Flash Flood Warning | JSJ | 18 hr | |
| Nov 12, 10:55 AM CST | Flash Flood Warning | JSJ | 22 hr | |
| Nov 12, 1:30 PM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 7:36 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 9:32 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 12:29 PM CST | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.